Results 1 to 5 of 5
Like Tree3Likes
  • 1 Post By Cecilollie
  • 1 Post By Catrina
  • 1 Post By Cecilollie
I’m scared of minor opiate withdrawal
  1. #1
    Cecilollie is offline New Member
    Join Date
    Aug 2016
    Posts
    3

    Default I’m scared of minor opiate withdrawal

    Day 2 of being off 5mg Norco 2 - 3x per day. Prescribed on and off since 1st surgery in March. I had 3 surgeries this year. Broken hand, gallbladder removal, and endometriosis ovarian and fallopian tube removal. Last script 2 weeks ago for 20 Norco’s 5 mg. I’ve never been on opiates until surgeries. Beginning of day 2 of no meds. Bad diarrhea and anxious. Is this normal and am I in danger? This is all new to me and searching on internet has made me scared.
    Catrina likes this.

  2. #2
    Catrina is offline Diamond Member
    Join Date
    Jan 2010
    Posts
    5,139

    Default

    Quote Originally Posted by Cecilollie View Post
    Day 2 of being off 5mg Norco 2 - 3x per day. Prescribed on and off since 1st surgery in March. I had 3 surgeries this year. Broken hand, gallbladder removal, and endometriosis ovarian and fallopian tube removal. Last script 2 weeks ago for 20 Norco’s 5 mg. I’ve never been on opiates until surgeries. Beginning of day 2 of no meds. Bad diarrhea and anxious. Is this normal and am I in danger? This is all new to me and searching on internet has made me scared.
    Welcome!

    No. This isn't dangerous. Uncomfortable, but not dangerous. What you describe are very typical withdrawal symptoms from opiates. Hang on and the worst of it will be behind in you just another couple of days. Take Immodium (liquid form is best) for the diarrhea and take it as often as you need it as directed on the package. Be sure to drink as much as you can and eat a healthy diet. Try to get some regular exercise, even walking will help both with the physical symptoms as well as to help to relieve the anxiety.

    Don't pay attention to all the horror stories you'll find on the internet. Detoxing can be pretty intense but the worst of the stories are from those who were taking very large doses for a long time. That's not you. Get some Melatonin or Valarian Root at any grocery store in the vitamin aisle. It will help you to relax and help with sleep if you're having trouble.

    It's going to be fine. Stay away from those things from now on if possible. They were needed for your surgeries and that may happen again so they are sometimes a necessary evil. You're going to be fine. Don't be scared.

    Peace,

    Cat
    Beefaroni7272 likes this.

  3. #3
    Cecilollie is offline New Member
    Join Date
    Aug 2016
    Posts
    3

    Default

    Thank you for you’re response. It helped reduce anxiety. I didn’t even think of Imodium. I have been drinking a ton of water, because I didn’t want to get dehydrated. I hope I don’t need any more surgeries. 3 in one year is enough!
    I’m surprised at how much I’m wanting a pill to not feel how I’m feeling right now. It didn’t even cross my mind until my script was done. The last days of being on it I was taking 1/2 one twice per day.
    I’m glad my surgeon said that this was the last prescription for this medicine. He has switched me to the prescription NSAID Diclofenac for a few weeks as my endometriosis was not fully removed and am still in general pelvic pain.
    Catrina likes this.

  4. #4
    Catrina is offline Diamond Member
    Join Date
    Jan 2010
    Posts
    5,139

    Default

    Quote Originally Posted by Cecilollie View Post
    Thank you for you’re response. It helped reduce anxiety. I didn’t even think of Imodium. I have been drinking a ton of water, because I didn’t want to get dehydrated. I hope I don’t need any more surgeries. 3 in one year is enough!
    I’m surprised at how much I’m wanting a pill to not feel how I’m feeling right now. It didn’t even cross my mind until my script was done. The last days of being on it I was taking 1/2 one twice per day.
    I’m glad my surgeon said that this was the last prescription for this medicine. He has switched me to the prescription NSAID Diclofenac for a few weeks as my endometriosis was not fully removed and am still in general pelvic pain.
    Wise doctor. These things grab ahold of people quickly. It's pretty amazing, really. Because you were only taking 5mg total per day for a few days before you ran out, what you're feeling now should pass quickly enough. Probably another couple of days. You may still feel a little low on energy for a bit longer and that's typical too. Hang in there and this will pass. It's a good lesson anyway for the future if you ever get them prescribed again. You'll remember this and will respect them. Not that you didn't this time, but now you know for yourself how it feels and it gets MUCH worse very quickly. I know that most of us whine because our doctors are so stingy with pain medication. Not me! We think. Well. Yes. Me.

    Best wishes.

    Peace,

    Cat

  5. #5
    Cecilollie is offline New Member
    Join Date
    Aug 2016
    Posts
    3

    Default

    Thanks Cat!
    I’m a recovering alcoholic 19 years. So I was deathly afraid of taking opiates. After 1st operation on hand. I only took them for 2 days. Gallbladder 2 weeks prior to surgery when attacks happened only and 3 days post surgery. But after this last endometriosis surgery it was 1000x worse. I took medication as prescribed 10mg every 4 hours for 3 days. Barely helped. My mom flew in and stayed with me “I charted” both prescription ibuprofen and Norco. Was able to go down to 1 4x a day for the following week and 2 weeks ago got my last script.
    I will never forget my last drunk. I had to be detoxed in the hospital for 5 days. Auditory hallucinations and visual. Seizures and every other kind of hell. I never have to go through that again as long as I don’t drink one day at a time. Luckily this medicine scared the >>>> out of me, but I did see how it helped with my surgical recovery for very short periods. However with alcohol you can die by stopping cold turkey. I started having flashbacks of coming off alcohol and got scared of withdrawals. Fear can be an asset! I’ve been reading your stories and others. I can so relate. This pain pill experience really brought me back to 19 years ago emotionally. Even though I’m really not feeling that bad physically. It hits close to home. Over 48 hours now from last pill! Still in pain from diagnosis but very okay with that! Much better from the pain of addiction which I guess over the years has faded. Everything happens for a reason. Grateful to be sober for 19 years!

Similar Threads

  1. I'm so scared. How do I get through these opiate withdrawals?
    By ninjanz in forum Prescription Drug Addiction
    Replies: 15
    Last Post: 06-21-2017, 11:34 PM
  2. minor relapse on oxy after 6 months clean. withdrawal?
    By Dragonchase in forum Featured Conditions
    Replies: 5
    Last Post: 09-26-2014, 08:20 AM
  3. Replies: 6
    Last Post: 11-27-2009, 07:20 PM

Tags for this Thread

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  

1 2 3 4 5 6 7 8 9 10 11 12 13 14 15 16 17 18 19 20 21 22